Jump to content

Photo

Injected cyst that came back

cyst cortisone pop

4 replies to this topic

#1 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,490
    Likes: 162
About Me
  • Gender:Female
  • Location:pittsburgh
  • Joined: 18-October 05

Posted 23 January 2011 - 09:13 AM

Has anybody here had a cortisone shot done on a cyst only to have it come back again? I had 2 cysts injected on wednesday and by saturday they were completely flat. Well this morning I woke up and the one bigger cyst that was injected came back again in the same exact spot! How the heck does this happen? I will be calling my derm first thing tomorrow morning but it just sucks that these things always seem to come up when you have somewhere to go and have to be out in public! I just want to hide today. To make things even worse I got a whitehead on my cheek so I popped that last night and now I have a lovely scab. Blah! I feel so bad that my hubby has to look at me like this and what makes me the most angry is that he gets annoyed when I talk about my skin. I dont get it because he had really bad acne as a teenager and went on accutane when he was around 16 or 17 and still has pretty good skin. You would think he would feel for me when going through this crap but no he just goes on to say how bad his face when he was younger and that I have nothing to complain about. The thing is you can have a few cysts and zits or a face full of them and its still really hard to deal with especially as a chick. It really has hurt my self esteem lately and makes me want to never leave the house again!!
I am on doxycyline now so hopefully this well help at some point but if not it looks like I will be going on accutane in a few months. I have put it off for so many years hoping that maybe I would grow out of it (I am 33) but that doesnt seem to be the case.

Edited by Karen Howz, 23 January 2011 - 09:16 AM.


#2 Claudius

Claudius

    I said excuse me you're a hell of a guy

  • Veteran Members
  • Posts & Likes
    Posts: 223
    Gallery Images: 13
    Likes: 0
About Me
  • Gender:Male
  • Location:London, England
  • Interests:Football,
  • Joined: 11-December 10

Posted 23 January 2011 - 11:36 AM

QUOTE (Karen Howz @ Jan 23 2011, 06:13 PM) <{POST_SNAPBACK}>
Has anybody here had a cortisone shot done on a cyst only to have it come back again?


I dont have cystic acne and have never had a cortisone shot, but this sort of story comes up constantly, in this forum. sad.gif
Its because cortisone only treats the very last cause of acne in the acne formation flowchart. It treats the inflamation. It does not remove the clog - it does not reduce sebum output and it does not kill the bacteria - all it does is stops your body attacking the infection for a while. tongue.gif
Therefore as soon as it wears off - the cyst comes back.

Cortisone should be used in conjunction with another treatment, which i suppose u are, but it looks as though the bacteria have become immune your antibiotic. I would really recommend getting a BP cream, maybe 10% if you want to see results quickly and using it on these two cysts - not on the whole of your face though - only on the two cysts tongue.gif, to remove the clogs that are trapping the sebum. I think that would have a lot more effect. tongue.gif
How severe is your acne you dont say? But i doubt anyone would prescribe you accutane for two cysts.

Anyways good luck xxx

<3 x <3 x <3


#3 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,490
    Likes: 162
About Me
  • Gender:Female
  • Location:pittsburgh
  • Joined: 18-October 05

Posted 24 January 2011 - 08:06 AM

QUOTE (Claudio @ Jan 23 2011, 03:36 PM) <{POST_SNAPBACK}>
QUOTE (Karen Howz @ Jan 23 2011, 06:13 PM) <{POST_SNAPBACK}>
Has anybody here had a cortisone shot done on a cyst only to have it come back again?


I dont have cystic acne and have never had a cortisone shot, but this sort of story comes up constantly, in this forum. sad.gif
Its because cortisone only treats the very last cause of acne in the acne formation flowchart. It treats the inflamation. It does not remove the clog - it does not reduce sebum output and it does not kill the bacteria - all it does is stops your body attacking the infection for a while. tongue.gif
Therefore as soon as it wears off - the cyst comes back.

Cortisone should be used in conjunction with another treatment, which i suppose u are, but it looks as though the bacteria have become immune your antibiotic. I would really recommend getting a BP cream, maybe 10% if you want to see results quickly and using it on these two cysts - not on the whole of your face though - only on the two cysts tongue.gif, to remove the clogs that are trapping the sebum. I think that would have a lot more effect. tongue.gif
How severe is your acne you dont say? But i doubt anyone would prescribe you accutane for two cysts.

Anyways good luck xxx


Hey thanks so much for the reply! Sorry for the long rant yesterday. Sometimes this acne situation is just too much for me. Anyway I have been lucky that with all the cortisone shots that I have had I only had 2 of them come back. The first one was my fault because I bumped the cyst after it was injected so this is really odd for me. What is annoying is that if I dont get them injected they dont seem to go away. It makes sense though from what you are saying as to why they would come back. Very interesting stuff.
Thanks I will have to get some 10% bp cream. I have been using Benzaclin for the past 2 years with really good success but I still get cysts every few months. Its very strange that the past month I have had 3 of them. My derm said the benzaclin cant get deep enough to do anything for the cysts. I will try that 10% bp though and see if that works since maybe there isnt enough bp in the Benzaclin that I am using. I was just put on Doxycycline last Wednesday. I was on it for 10 days last month but the derm didnt think that was long enough to do anything so she has put me on it for 2 months.
I dont have a face full of acne or anything but my acne has been persistent since I was about 19. I have had the prescription for accutane before but decided not to take it. I am kicking myself now because it would have been easier then thats for sure. I used to be on the pill but was taken off due to a blod clot in my arm so that makes things even tougher. I have tried just about every single thing you can think of with antibiotics and with topical medications and have had enough!
Anyway thx for the info and for you kind words. It really helped!

Edited by Karen Howz, 24 January 2011 - 08:09 AM.


#4 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,490
    Likes: 162
About Me
  • Gender:Female
  • Location:pittsburgh
  • Joined: 18-October 05

Posted 24 February 2011 - 03:21 PM

ok so last monday the 14th i had the cyst on my chin injected for the 3rd time. it flattened out so much that it left a dent which i didnt notice until that friday. so i was freaking out because it was more of purplish color too. anyway after a few days the purple wasnt as deep in color and then when i was washing my face the other night i noticed a small round bump there. it kinda tingles but has stayed the same size for 2 days. so what i am trying to figure out is if the cyst is coming back again in the same spot. if so i am going to flip out!! i am sick of this damm thing. how the heck could it be completely flat and then come back? anyway it looks ok now its just that i am so afraid it will get big again. anything i can do about this? i am taking 100mg of doxy twice a day.
i would be too afraid to get it injected again for fear of it indenting more

Edited by Karen Howz, 24 February 2011 - 03:22 PM.


#5 6sixty2two

6sixty2two

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 0
About Me
  • Joined: 20-April 08

Posted 25 November 2013 - 08:42 AM

Hi Tracy! What ever happened to the injected cyst that came back? I'm in the same situation. I had 2 humongous cysts injected. They flattened out. Then one of them atrophied (looked like a maroon-brown deep hole) then the other one took a few more days before showing signs of slight atrophy. And then I noticed a bump starting to form on the one with the slight atrophy!

Now I'm freaking out! It's not sore or painful to the touch, like a fresh acne cyst, but I don't understand why it's coming back or what I should do!


What ever happened to your acne cyst that came back after being injected?






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users